[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] What happened here....any ideas?



Buzz wrote:

>Jody,
>
>I think what is happening with you is insulin resistance. It's well known
>that the higher the BG the more insulin resistance there is. For me, if my
>BG is >200 mg/dL, it will take roughly twice (and often more) as much
>insulin to bring my BG to a given point than it will if my BG is normal
>(i. e. 80-120). I've been caught in the same problem as you; BG is
>elevated, so I bolus and nothing (apparently) happens, so I bolus some
>more and then go hypo. Once the BG starts to come down, the insulin
>resistance goes, and insulin becomes more potent. Like you, I have to
>remind myself that once the BG starts to come down, it will come down
>rapidly unless I quell the urge to bolus some more. It's hard to refrain
>when I'm feeling so lousy from a high BG!
>
>Buzz
>email @ redacted
>
Buzz:

I've also wondered whether insulin resistance is causing this. I go through
much the same thing as you, Crystal and Jodi have referenced. (I am also
pumping Humalog, in case anyone is keeping score ;-)). To test the "insulin
resistance" theory, I injected the adjusting bolus in another unused area
to bring down a high BG. I found that my BG dropped back to normal range
much more quickly than it had when I simply bolused with the pump. I also
did not require subsequent adjustments, and did not suffer from the later
hypos I had seen other times.

That has got me looking more closely at the site as the possible cause of
this problem.

I'm still wondering ;-)


Bob Burnett

mailto:email @ redacted